MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0408CSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "indeed, there was an uncontrolled detachment (the equipment was released without the planned detachment system: by the electric detacher).The material was therefore found intracranial in the cerebral arterial flow." 13dec2022, additional information provided by issuer: translation french to english: "could you tell us if this incident was notified to the ansm? : yes.Could you tell us how the doctor completed the procedure? (use of a new coil): the doctor resorted to emergency aspiration through a thrombectomy catheter (sofia 6f) to retrieve the coil.Could you tell us if the doctor carried out an additional intervention? : the doctor has stopped the intervention." issuer confirmed no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference (b)(4).Completion of investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we noted that the introducer sheath and delivery pusher associated with the coil system were not returned, only the implant coil was returned; - we observed minor kinks along the distal end of the returned implant coil; - we observed dry blood on the distal end of the implant coil; - we noted that further detachment or introduction testing could not be conducted due to the unreturned delivery pusher and introducer sheath.Root cause of the premature detachment endured by the coil system cannot be definitively determined due to the incomplete device return.Device investigation showed only minor visual damage to the implant coil returned.Since the delivery pusher was not returned, it is unknown whether the delivery pusher sustained kinks or if the detachment zone was damaged, which could have contributed to the reported issue.If the detachment zone was damaged prior to introduction, this could have caused friction through the microcatheter, leading to the premature detachment.It is unknown if the microcatheter associated with the incident was damaged, possibly causing friction during advancement attempts and contributing to the reported premature separation.Further investigation of the reported issue could not be conducted due to the unreturned delivery pusher and introducer sheath.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220600147 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "indeed, there was an uncontrolled detachment (the equipment was released without the planned detachment system: by the electric detacher).The material was therefore found intracranial in the cerebral arterial flow." 13dec2022, additional information provided by issuer - translation french to english: "- could you tell us if this incident was notified to the ansm? : yes.- could you tell us how the doctor completed the procedure? (use of a new coil): the doctor resorted to emergency aspiration through a thrombectomy catheter (sofia 6f) to retrieve the coil.- could you tell us if the doctor carried out an additional intervention? : the doctor has stopped the intervention.Issuer confirmed no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key16103368
Report Number3014162263-2022-00042
Device Sequence Number11563172
Product Code HCG
UDI-Device Identifier00818053025945
UDI-Public00818053025945
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0408CSS10
Device Catalogue NumberN/A
Device Lot NumberF220600147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown